What after Sutent and Afinator?

6 Posts | Page(s): 1 

What after Sutent and Afinator?

by klp0445 on Wed Feb 09, 2011 08:23 PM

Quote | Reply

Does anybody have any experience with the Afinator not working? Is there any other drug after the Sutent and Afinator? My mom has been on this drug for almost 2 yrs and now she has progression. Dr. says to stay on it.

RE: What after Sutent and Afinator?

by markgiants on Mon Feb 14, 2011 09:02 PM

Quote | Reply

Dear Kip0445, There are 4 other drugs after Sutent and Afinator. Votrient, Torisel, Avastin and Nexavar.

 

Mark

RE: What after Sutent and Afinator?

by tammyo on Tue Feb 15, 2011 03:39 PM

Quote | Reply

Hi,  I was on Sutent for close to 4 years and it really worked for me by keeping the tumours stable, but unfortunately, it damaged my only kidney to the point that I would have had to go onto dialysis if I continued. So, I was started on Afinitor. After two months I had an MRI and the tumours had grown a bit more, but the doctor has kept me on it for another six weeks incase my body takes longer to react. What the doctor was encouraged by was that all my blood work was good, BP excellent and I looked good, and am going to work full time. Yes, the side effects have hit me one at a time and currently I have severe joint pains (knees), and am using a cane, but otherwise am well. Coming to your question, my doctor has said that there are two more FDA approved meds (cousins to Afinitor) which one can go on if Afinitor does not work. If this happens to me (March 8, MRI results will show) I will be put on Nexavor.

RE: What after Sutent and Afinator?

by ann_marie_1 on Wed Feb 16, 2011 04:25 PM

Quote | Reply

On Feb 15, 2011 3:39 PM tammyo wrote:

Hi,  I was on Sutent for close to 4 years and it really worked for me by keeping the tumours stable, but unfortunately, it damaged my only kidney to the point that I would have had to go onto dialysis if I continued. So, I was started on Afinitor. After two months I had an MRI and the tumours had grown a bit more, but the doctor has kept me on it for another six weeks incase my body takes longer to react. What the doctor was encouraged by was that all my blood work was good, BP excellent and I looked good, and am going to work full time. Yes, the side effects have hit me one at a time and currently I have severe joint pains (knees), and am using a cane, but otherwise am well. Coming to your question, my doctor has said that there are two more FDA approved meds (cousins to Afinitor) which one can go on if Afinitor does not work. If this happens to me (March 8, MRI results will show) I will be put on Nexavor.

my husband stage 4 hlrcc avastin and tarceva together.  he has papullairy2 very rare but avastin is working well for kidney cancer and not alot of side effects,ask your dr,hope this helps.  god bless you and keep faith.  ann

RE: What after Sutent and Afinator?

by ann_marie_1 on Wed Feb 16, 2011 04:27 PM

Quote | Reply

On Feb 16, 2011 4:25 PM ann_marie_1 wrote:

On Feb 15, 2011 3:39 PM tammyo wrote:

Hi,  I was on Sutent for close to 4 years and it really worked for me by keeping the tumours stable, but unfortunately, it damaged my only kidney to the point that I would have had to go onto dialysis if I continued. So, I was started on Afinitor. After two months I had an MRI and the tumours had grown a bit more, but the doctor has kept me on it for another six weeks incase my body takes longer to react. What the doctor was encouraged by was that all my blood work was good, BP excellent and I looked good, and am going to work full time. Yes, the side effects have hit me one at a time and currently I have severe joint pains (knees), and am using a cane, but otherwise am well. Coming to your question, my doctor has said that there are two more FDA approved meds (cousins to Afinitor) which one can go on if Afinitor does not work. If this happens to me (March 8, MRI results will show) I will be put on Nexavor.

my husband stage 4 hlrcc avastin and tarceva together.he "" target="_blank" rel="nofollow">http://together.he " target="_blank" rel="nofollow">together.he has papullairy2 very rare but avastin is working well for kidney cancer and not alot of side effects,ask your dr,hope this helps.god "" target="_blank" rel="nofollow">http://helps.god " target="_blank" rel="nofollow">helps.god bless you and keep faith.ann "" target="_blank" rel="nofollow">http://faith.ann " target="_blank" rel="nofollow">faith.ann

that is amazing that you where onsutent for that long.  God bless you and good luck keep me posted and good luck ann

RE: What after Sutent and Afinator?

by topazgirl64 on Fri Jul 19, 2013 05:01 PM

Quote | Reply

On Feb 16, 2011 4:27 PM ann_marie_1 wrote:

On Feb 16, 2011 4:25 PM ann_marie_1 wrote:

On Feb 15, 2011 3:39 PM tammyo wrote:

Hi,  I was on Sutent for close to 4 years and it really worked for me by keeping the tumours stable, but unfortunately, it damaged my only kidney to the point that I would have had to go onto dialysis if I continued. So, I was started on Afinitor. After two months I had an MRI and the tumours had grown a bit more, but the doctor has kept me on it for another six weeks incase my body takes longer to react. What the doctor was encouraged by was that all my blood work was good, BP excellent and I looked good, and am going to work full time. Yes, the side effects have hit me one at a time and currently I have severe joint pains (knees), and am using a cane, but otherwise am well. Coming to your question, my doctor has said that there are two more FDA approved meds (cousins to Afinitor) which one can go on if Afinitor does not work. If this happens to me (March 8, MRI results will show) I will be put on Nexavor.

my husband stage 4 hlrcc avastin and tarceva together.he "" target="_blank" rel="nofollow">together.he " target="_blank" rel="nofollow">http://together.he " target="_blank" rel="nofollow">together.he has papullairy2 very rare but avastin is working well for kidney cancer and not alot of side effects,ask your dr,hope this helps.god "" target="_blank" rel="nofollow">helps.god " target="_blank" rel="nofollow">http://helps.god " target="_blank" rel="nofollow">helps.god bless you and keep faith.ann "" target="_blank" rel="nofollow">faith.ann " target="_blank" rel="nofollow">http://faith.ann " target="_blank" rel="nofollow">faith.ann

that is amazing that you where onsutent for that long.  God bless you and good luck keep me posted and good luck ann

Hi, my husband has RCC KKIDNEY CANCER, and was only on the Sutent, 8 months. Fortunately it stableized his tumors and stopped new ones, but unfortunately, the cancer is now attacking his Adrenal gland. He only has the one, with the one kidney. So they are trying the Afinitor, to see if that will help. The bisters and diareaha have been terrible for him on the Sutent, and hes still working. I hope the side effects with this new one are not so severe, but reading these posts, I cannot see where this Afinitor works at all, and that scares me, why would Doctors waste valuable time with this drug on patients if it doesnt work??? So that tells me with what i have learned about all of these drugs the only chance you have is the Sutent!!

6 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.